# SDR 20001214SH006

- Difficulty date: October 30, 2000
- Submitted: December 14, 2000
- Operation: General aviation
- Aircraft: N6717K
- Make and model: Beech C 23
- Aircraft serial: M2266
- System (JASC): 5531 · Vertical Stabilizer, Spar/Rib
- Part: Spar Cap
- Part number: 16962000161
- Condition: Cracked
- Location: Internal
- Part time: 7,191 hours
- Component: Stabilator, Beech
- Component part number: 16960001603
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSPECTION, ''CREAKING'' WAS HEARD WHEN FORCE WAS APPLIED TO STABILATOR TIP TO CHECK FOR BEARING PLAY.  SOURCE OF SOUND WAS FOUND TO BE WORKING RIVETS AND CRACKED SPAR CAP INSIDE CENTER SPAR BOX ASSY IN THE LOOSE RIVETS OR CRACK COULD BE SEEN BY EXTERIOR INSPECTION OF THE STABILATOR ONLY.  THE BALANCE WEIGHT TUBE HAD TO BE REMOVED TO INSPECT THE INTERIOR OF THE SPAR BOX.  WHEN CHECKED AGAIN THE NEXT MORNING, AFTER COOLING OFF ALL NIGHT, THE CREAKING COULD NOT BE DUPLICATED.  SUBMITTER RECOMMENDED PERIODIC INSPECTION OF THE SPAR BOX INTERIOR BY REMOVAL OF THE BALANCE WEIGHT TUBE ANNUALLY AND AT SOME INTERVAL.  (X)
